Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking refemrin. Started spotting between periods. What is causing this?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 689 Questions
age 46, female. spotting continuously between periods for past 5 months. Have been taking Refemrin for menopausal symptoms. Could this be why?
Posted Sun, 9 Dec 2012 in Menstruation and Miscarriage
Answered by Dr. Asra Ishtiaq Ahmed 2 hours later
Hello there.

Thanks for writing.

I want to know if you had attained menopause and is after that you have started spotting?


You get monthly cycles with spotting between cycles?

Refemin you say you have taken for menopausal symptoms, what symptoms you had? was it vaginal dryness or hot flashes?


Do you bleed after intercourse?

Kindly revert back with answers.

Take care.
Above answer was peer-reviewed by
Follow-up: Taking refemrin. Started spotting between periods. What is causing this? 3 hours later
No. I have not attained menopause yet but I was getting severe mood swings, severe bloating, and depression before my periods starting about 8 months ago. Never was as bad. When I started taking the Refemrin, everything went back to normal except now I'm spotting in between periods. No. I do not bleed after intercourse unless it is during my spotting times.
Answered by Dr. Asra Ishtiaq Ahmed 30 minutes later
Hello there.

Thanks for writing back.

In spotting between periods (intermenstrual spotting ) it is a must to ascertain the source of bleeding as many a times you may confuse anal or urinary bleeding with vaginal bleeding.

Physical examination by a gynecologist is the best thing to do in such a case.

The reasons for your bleeding can be :

1. Vaginal dryness associated with other menopausal symptoms you have.

2. Cervical lesions like erosions, cervicitis or polyps.

3. Altered hormonal levels especially progesterone deficiency which causes thinning of the lining of uterus and to break off. This can occur due to declining ovulation with age.

These causes can be best ascertained by an XXXXXXX examination followed by appropriate tests.
Annual Pap smear is a must in all sexually active females so if you have not got the same in the past one year, you need to get it done. It will help in ruling out any cervical changes responsible for spotting you have.

Considering your age, you should not ignore any kind of menstrual problem you have. This is because at times it can be due to serious causes like genital tract cancers.

Do not panic.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor